Alert archive / Florida / Coastal Flood Statements in 2022
Coastal Flood Statement 2, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Jan 14, 2022, 8:45 PM EST for Monroe County, Florida. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2022, 8:45 PM EST (01:45 UTC)
- Expired
- Jan 15, 2022, 2:40 AM EST
- In force
- 6 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 1.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1753 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
862 WHUS42 KKEY 150145 CFWKEY Coastal Hazard Message National Weather Service Key West FL 845 PM EST Fri Jan 14 2022 FLZ077-151200- /O.NEW.KKEY.CF.S.0002.220115T0145Z-220115T1200Z/ Monroe Middle Keys- 845 PM EST Fri Jan 14 2022 * WHAT...Minor saltwater flooding. * WHERE...Middle Florida Keys. * WHEN...Until 7 AM EST Saturday. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
1 follow-up statement
431 WHUS42 KKEY 150740 CFWKEY Coastal Hazard Message National Weather Service Key West FL 240 AM EST Sat Jan 15 2022 FLZ077-150845- /O.CAN.KKEY.CF.S.0002.000000T0000Z-220115T1200Z/ Monroe Middle Keys- 240 AM EST Sat Jan 15 2022 Water levels have dropped below levels of concern at the Vaca Key tide station, and the Coastal Flood Statement is cancelled for the Middle Keys of Monroe County. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Jan 14, 4:09 PM EST, 4 hours 36 minutes earlier.
Area forecast discussion, Jan 14, 4:09 PM EST, 4 hours 36 minutes before
Area Forecast Discussion National Weather Service Key West FL 409 PM EST Fri Jan 14 2022 .DISCUSSION... A land breeze that moved off of South Florida is clearly evident on visible satellite this afternoon. While this feature can also be seen on radar, there is no shower activity associated with it because dry, stable air has squashed any possible shower development today. The main impact this line has had on the island chain is to shift winds from the northwest to the northeast. Any cloud cover has been mainly limited to fair weather cumulus that has been streaming in from the northwest. Temperatures across the island chain range from near 70 degrees to the mid 70s. The low pressure system associated with yesterday's frontal passage is currently situated off of the Mid-Atlantic coast. As it has continues to move to the northeast, the gradient has gradually relaxed and marine observation platforms are recording winds ranging from 7 to 10 knots across the reef. .FORECAST... Sloppy high pressure will settle across the area tonight as the expansive low pressure system in the western Atlantic continue to move off to the northeast. The wind field across the Florida Keys will collapse overnight which, combined with clear skies, will likely allow for decent radiational cooling on the protected and inland areas of the larger islands. Cooler temperatures will also be possible across the Upper Keys due to the northerly-wind- induced cold air drainage off of South Florida. Forecast soundings have the drier air currently in place lingering through Saturday evening. Another cold front will approach the Keys on Saturday night, and winds will increase overnight in response. There will be modest upper-level support and a deep moist layer along a sharp pre-frontal trough on Sunday, with models depicting a possible squall line passing through the Keys. There is a bit of discrepancy in the timing of the line moving through, but guidance has narrowed it down to between later in the morning on Sunday through early Sunday evening. With unidirectional flow expected at the time of the passage, the chance for severe storms remains quite low. Have nudged PoPs up slightly and kept in a slight chance of thunder for this period. After the front pushes through the Florida Keys, the parent low will ride up the Mid-Atlantic coast and high pressure will build in behind it. This high will not be of Canadian origin, but will be moving east across the Gulf of Mexico. A cooler, drier airmass is still expected, and temperatures will drop a few degrees below normal in the days following the front. Winds will increase as this high builds in, and breezy to possibly windy conditions are likely Sunday through at least Monday morning. Thereafter, mostly dry conditions are expected and temperatures will gradually moderate back to near normal by mid-week, as this high pressure moves out into the western Atlantic and elongates. After this, there looks to be a break in frontal passages at least through next weekend. && .MARINE... There are no watches, warnings, or advisories currently in effect for the coastal waters of the Florida Keys. Breezes will continue to collapse overnight and Saturday ahead of yet another frontal boundary. This front is expected to push through the coastal waters around Sunday afternoon, with fresh northwest breezes expected starting on Sunday morning through at least Monday morning. Thereafter, winds will again quickly relax and shift northeasterly. && .AVIATION... VFR conditions will prevail at both island terminals through tomorrow. A boundary pushed through EYW and MTH earlier, which shifted the winds to the northeast. Throughout the evening, winds will return to the northwest and decrease to 5 knots or less. Tomorrow morning, winds will quickly veer to the northeast then to the southeast and increase to 6 to 10 knots. && .CLIMATE... On this day in 1891, the daily record cold high temperature of 56F was recorded in Key West. Temperature records in Key West date back to 1872. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...NB Aviation/Nowcasts....NB Data Acquisition.....DR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jan 14, 5:58 AM EST, 14 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 558 AM EST Fri Jan 14 2022 FLZ076>078-GMZ031>035-042>044-052>055-072>075-151100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 558 AM EST Fri Jan 14 2022 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT No hazardous weather expected. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A cold front passage is expected on Sunday. Small Craft Advisories may be required for all Keys waters from Sunday into early Monday due to freshening breezes and building seas. Isolated thunderstorms will be possible on Sunday, along and ahead of the cold front. The primary thunderstorm hazard will be cloud to surface lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 4:20 PM EST | Small Craft Advisory | KEY | 54 hr |
Nearby
Coastal Flood Statements in Florida, 2022Every coastal flood statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.